| Catalog Number |
4004C0615 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/27/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The embolization coil was intact with its pusher assembly.The introducer sheath was ovalized approximately 4.0 cm from the distal tip and coagulated blood was present inside.Conclusions: evaluation of the returned pc400 revealed that the introducer sheath was ovalized.If the device is forcefully handled or gripped during use, damage such as ovalization may occur.In addition, if the rhv is overtightened it may also ovalize the introducer sheath.During the functional test, resistance was encountered while attempting to advance the pc400 out of its introducer sheath and the pc400 could not be advanced any further.The ovalization likely contributed to the resistance experienced during procedure and functional test.The px slim identified in the complaint was not returned to penumbra for evaluation.Penumbra coils and catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra coil 400s (pc400s).During the procedure, the physician successfully deployed and detached pc400s in the target location using a px slim delivery microcatheter (px slim).The physician then was unable to advance a pc400 within its introducer sheath and, therefore, the pc400 was removed.The procedure was completed using a new pc400 and the same px slim.There was no report of an adverse effect to the patient.